Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 137, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 9:23 AM CDT for Real County, Texas. It took effect at May 9, 2007, 9:28 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 9:23 AM CDT (14:23 UTC)
- In effect from
- May 9, 2007, 9:28 AM CDT
- Expired
- May 9, 2007, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Real County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 091428
FFWEWX
TXC385-091730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 AM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 1230 PM CDT
* AT 918 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS OVER PARTS OF REAL COUNTY.
ADDITIONAL THUNDERSTORMS CONTINUE TO STREAM INTO REAL COUNTY FROM
THE SOUTHWEST...AND WILL LIKELY THREATEN ALL OF REAL COUNTY WITH
FLASH FLOODING. LATE MORNING RAINFALL TOTALS OF 2 TO 3 INCHES ARE
EXPECTED OVER PARTS OF THE COUNTY BY 11 AM.
SOILS REMAIN VERY SATURATED FROM RECENT RAINFALL...AND TRIBUTARIES
OF THE THE EAST FORK OF THE NUECES RIVER HAVE ALREADY BECOME FILLED
WITH RAINFALL OVER EDWARDS COUNTY. EXPECT FLOODED LOW WATER
CROSSINGS...ESPECIALLY OVER THE NORTHWEST HALF OF REAL COUNTY
THROUGH NOON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
2963 10001 2972 10004 2978 10003 2980 10001
2985 10003 2991 10000 3009 9997
$$2 follow-up statements
000
WGUS74 KEWX 091522
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED MAY 9 2007
TXC385-091730-
REAL TX-
1021 AM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR REAL
COUNTY...
AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT THUNDERSTORMS PRODUCING FLASH FLOODING RAINS OVER THE
WARNED AREA.
A 30 MILE WIDE BAND OF SHOWERS AND THUNDERSTORMS WILL STREAM
NORTHEAST AT 25 MPH ACROSS MUCH OF REAL COUNTY. EXPECT TWO-HOUR
RAINFALL TOTALS OF 1 TO 2 INCHES ACROSS MUCH OF THE COUNTY BY 11 AM.
THIS ADDITIONAL RAIN WILL LIKELY PRODUCE ADDITIONAL FLOODING OF LOW
WATER CROSSINGS AS WELL AS TRIBUTARIES TO LARGER STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
2963 10001 2972 10004 2978 10003 2980 10001
2985 10003 2991 10000 3009 9997
$$000
WGUS74 KEWX 091722
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT WED MAY 9 2007
TXC385-091730-
REAL TX-
1220 PM CDT WED MAY 9 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR REAL
COUNTY...
NO HEAVY RAINS ARE EXPECTED OVER REAL COUNTY THROUGH AROUND 1 PM
CDT. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL HEAVY RAINS MAY DEVELOP LATER IN THE AFTERNOON AND
WARRANT ADDITIONAL STATEMENTS OR WARNINGS.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR REAL COUNTY THROUGH 7 AM
THURSDAY MORNING.
LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
2963 10001 2972 10004 2978 10003 2980 10001
2985 10003 2991 10000 3009 9997
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:42 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 9, 6:42 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 AM CDT WED MAY 9 2007 .AVIATION... MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1 MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN LOWER TO MVFR LEVELS ARND 06Z. && .PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/ DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY. SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA. COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES. ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS... OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 63 83 62 87 / 20 50 40 30 - AUSTIN BERGSTROM INTL AIRPORT 83 62 82 58 86 / 20 50 40 30 - DEL RIO INTL AIRPORT 82 64 87 64 87 / 50 50 - - - SAN ANTONIO INTL AIRPORT 83 64 83 62 86 / 20 50 40 30 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS... FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.